Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 207, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 11, 2011, 6:07 PM CDT for Harper County, Sumner County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 11, 2011, 6:48 PM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harper County, KS, Sumner County, KS
The radar
The Vance AFB radar (KVNX), 48 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
720 WUUS53 KICT 112307 SVRICT KSC077-191-120000- /O.NEW.KICT.SV.W.0207.110611T2307Z-110612T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 607 PM CDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 700 PM CDT * AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF MANCHESTER...OR 20 MILES SOUTH OF ANTHONY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BLUFF CITY...CALDWELL...ARGONIA...SOUTH HAVEN...FREEPORT... DANVILLE...MILAN...PERTH AND HUNNEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3700 9818 3743 9775 3700 9728 TIME...MOT...LOC 2307Z 231DEG 28KT 3688 9808 WIND...HAIL 60MPH 1.00IN $$ DUNTEN
3 follow-up statements
712 WWUS53 KICT 112323 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 623 PM CDT SAT JUN 11 2011 KSC077-191-120000- /O.CON.KICT.SV.W.0207.000000T0000Z-110612T0000Z/ SUMNER KS-HARPER KS- 623 PM CDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HARPER AND SOUTHWESTERN SUMNER COUNTIES UNTIL 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANCHESTER...OR 15 MILES SOUTH OF ANTHONY...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... ANTHONY...BLUFF CITY...CALDWELL...ARGONIA...SOUTH HAVEN... FREEPORT...DANVILLE...MILAN...PERTH AND HUNNEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3700 9818 3743 9775 3700 9728 TIME...MOT...LOC 2323Z 231DEG 28KT 3696 9796 WIND...HAIL 60MPH 1.00IN $$ BILLINGS
217 WWUS53 KICT 112337 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT SAT JUN 11 2011 KSC077-191-120000- /O.CON.KICT.SV.W.0207.000000T0000Z-110612T0000Z/ SUMNER KS-HARPER KS- 637 PM CDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HARPER AND SOUTHWESTERN SUMNER COUNTIES UNTIL 700 PM CDT... AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUFF CITY...OR 13 MILES SOUTHEAST OF ANTHONY...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... BLUFF CITY...CALDWELL...ARGONIA...SOUTH HAVEN...FREEPORT... DANVILLE...MILAN...PERTH AND HUNNEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3700 9818 3743 9775 3700 9728 TIME...MOT...LOC 2337Z 231DEG 28KT 3703 9785 WIND...HAIL 60MPH 1.00IN $$ BILLINGS
874 WWUS53 KICT 112348 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 648 PM CDT SAT JUN 11 2011 KSC077-191-112358- /O.CAN.KICT.SV.W.0207.000000T0000Z-110612T0000Z/ SUMNER KS-HARPER KS- 648 PM CDT SAT JUN 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER AND SOUTHWESTERN SUMNER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. LAT...LON 3700 9818 3743 9775 3700 9728 TIME...MOT...LOC 2348Z 231DEG 28KT 3708 9777 $$ BILLINGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:29 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 3:29 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 329 PM CDT SAT JUN 11 2011 .DISCUSSION... THE MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES TONIGHT AND TEMPERATURES AND TEMPERATURES FOR THE END OF THE WEEKEND AND BEGINNING OF THE WORK WEEK. SYNOPSIS: THE MAIN UPPER LEVEL PATTERN HAS CHANGED VERY LITTLE OVER THE PAST FEW DAYS WITH A BROAD RIDGE OVER THE EASTERN CONUS AND A TROUGH OVER THE WESTERN SEABOARD. THE CENTRAL PLAINS HAVE BEEN IN SOUTHWESTERLY FLOW ALOFT WITH MULTIPLE DISTURBANCES MOVING NORTHEAST OVER THE AREA. THE COLD FRONT THAT HAS IMPACTED KANSAS WEATHER THROUGH THE PAST FEW DAYS HAS FINALLY PUSHED INTO OKLAHOMA...BUT IS SLOWLY RETREATING BACK TO THE NORTH AND IS APPROACHING THE OKLAHOMA/KANSAS BORDER AS A WARM FRONT. THIS FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT OVER THE HIGH PLAINS THIS AFTERNOON/EVENING. WITH THE MAJORITY OF SOUTHERN AND EASTERN KANSAS NORTH OF THE FRONT...TEMPERATURES ARE IN THE MORE MODERATE 80S UNDER MOSTLY CLEAR SKIES. TONIGHT - SUNDAY CURRENT SHORT TERM MODEL GUIDANCE...INCLUDING THE NAM/RUC/HRRR INDICATE THAT THUNDERSTORMS WILL DEVELOP ACROSS THE HIGH PLAINS IN DECENT UPSLOPE FLOW. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL AID...GIVING UPPER LEVEL SUPPORT IN A CAPE AND SHEAR RICH ENVIRONMENT. SUPERCELLS WILL BE POSSIBLE WITH THE STRONGLY TURNING SURFACE TO MID-LEVEL SHEAR ENVIRONMENT. EXPECT THESE THUNDERSTORMS TO DEVELOP AND MOVE EASTWARD DURING THE EVENING HOURS...AND EVENTUALLY DEVELOP INTO A MCS. THE LATEST GUIDANCE SUPPORTS THE MCS MOVEMENT ACROSS SOUTHERN KANSAS...EXITING INTO MISSOURI BY SUNDAY MORNING. WITH THE CONSISTENCY IN THE MODEL GUIDANCE...HAVE TRENDED POPS FROM WEST TO EAST FROM THIS EVENING TOWARD 12-18Z TOMORROW. THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER WESTERN KANSAS...WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREAT...THERE IS A TORNADO THREAT...BUT THE TEMPERATURE-DEWPOINT SPREAD IS FAIRLY LARGE TO MINIMIZE THAT THREAT. AS THE MCS MOVES EASTWARD THE MAIN THREATS WILL BE LARGE HAIL AND SOME GUSTY WINDS. FEEL THAT TEMPERATURES SUNDAY WILL BE TRICKY. THE WARM FRONT IS EXPECTED TO MOVE FURTHER NORTH...RETURNING TEMPERATURES INTO THE HOT 90S...BUT WITH THE MORNING CONVECTION AND LEFT OVER CLOUD COVER...TEMPERATURES IN CENTRAL AND SOUTHEASTERN KANSAS COULD STAY IN THE COOLER LOW 80S. MONDAY - WEDNESDAY: THE WARM FRONT WILL BE THROUGH THE WHOLE AREA BY MONDAY...WITH THE NEXT COLD FRONT APPROACHING ATTACHED TO A SURFACE LOW OVER WEST CENTRAL KANSAS. TEMPERATURES FOR MONDAY LOOK TO BE HOT WITH THE CENTURY MARK LIKELY ACROSS SOUTH CENTRAL KANSAS. THERE IS A HINT OF THUNDERSTORM DEVELOPMENT LATE MONDAY ALONG THE FRONT OVER NORTHERN OKLAHOMA INTO SOUTH CENTRAL KANSAS...BUT CONFIDENCE IS LOW WITH THIS FEATURE WITH CONCERN ABOUT LIFT ALONG THE FRONT WITH WEAKER CONVERGENCE. AN UPPER LEVEL WAVE IS MOVING THROUGH TUESDAY AND WILL SLOWLY DRAG THE FRONT THROUGH THE AREA AND INTO SOUTHEASTERN KANSAS BY LATE TUESDAY. THIS WILL BRING SOME RELIEF TO TEMPERATURES...BUT STILL EXPECT TEMPERATURES TO REACH INTO THE LOW 90S DURING THE DAY. AT THIS TIME THE BEST CHANCES FOR THUNDERSTORMS WILL STAY NORTH ALONG THE WARM FRONT OVER NORTHEASTERN KANSAS AND INTO MISSOURI. BUT AS THE FRONT MOVES INTO SOUTHEASTERN KANSAS...THERE LOOKS TO BE ENOUGH LIFT TO BRING SLIGHT TO CHANCE POPS FOR LATE TUESDAY/EARLY WEDNESDAY MAINLY FOCUSED OVER EASTERN KANSAS. THURSDAY - SATURDAY: THE UPPER LEVEL DISTURBANCE WILL PUSH EASTWARD OUT OF THE REGION BY THURSDAY...PUSHING ALL PRECIPITATION NORTH AND EAST WITH HIGH PRESSURE MOVING OVER QUICKLY AT THE SURFACE. ANOTHER DISTURBANCE APPROACHES FOR FRIDAY...AND LEE CYCLOGENESIS QUICKLY REDEVELOPS. SOUTHERLY FLOW RETURNS WITH TEMPERATURES REACHING BACK INTO THE 90S. THE MEDIUM RANGE MODELS HAVE SOME DISCREPANCIES BY DAYS 6 AND 7 THAT LOWER CONFIDENCE IN PRECIPITATION DEVELOPMENT. HOWEVER...THEY DO SHOW THE SURFACE LOW DEEPENING WITH PRECIPITATION DEVELOPING IN THE WARM SECTOR...OVER EASTERN KANSAS...BY FRIDAY AND SATURDAY. THUS...HAVE GONE WITH MODEL CONSENSUS FOR POPS IN THE EXTENDED. BILLINGS && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN KANSAS LATER THIS AFTERNOON/EVENING THEN MERGE INTO A COMPLEX OF STORMS. THIS ACTIVITY WILL MARCH EASTWARD AND REACH CENTRAL/SOUTH CENTRAL KANSAS AFTER 05Z. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 90 70 101 / 70 50 10 10 HUTCHINSON 65 89 70 102 / 70 40 10 10 NEWTON 65 87 69 101 / 70 50 10 10 ELDORADO 64 86 69 99 / 70 50 10 10 WINFIELD-KWLD 68 92 71 99 / 70 40 10 10 RUSSELL 64 88 67 94 / 80 20 10 10 GREAT BEND 65 90 68 96 / 80 20 10 10 SALINA 65 85 70 95 / 70 50 10 10 MCPHERSON 65 88 69 100 / 70 50 10 10 COFFEYVILLE 67 88 70 94 / 40 30 10 10 CHANUTE 65 87 69 93 / 40 50 20 10 IOLA 64 87 68 92 / 40 50 20 10 PARSONS-KPPF 66 87 70 93 / 40 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 11, 4:27 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 427 PM CDT SAT JUN 11 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 427 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING...HOWEVER THE BETTER CHANCES OF THUNDERSTORMS WILL ARRIVE LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN KANSAS DURING THE AFTERNOON AND EVENING HOURS. THIS ACTIVITY IS EXPECTED TO MERGE INTO A COMPLEX OF THUNDERSTORMS AND THEN MOVE EASTWARD ACROSS SOUTH CENTRAL KANSAS AFTER MIDNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY RESIDUAL THUNDERSTORMS WILL IMPACT SOUTH CENTRAL AND SOUTHEAST KANSAS DURING THE MORNING AND INTO THE AFTERNOON HOURS. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. HEAT INDICES WILL REACH NEAR 100 LATE MONDAY AFTERNOON ACROSS SOUTH CENTRAL KANSAS AND THEN AGAIN ON FRIDAY. ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE ACROSS THE WHOLE AREA LATE THURSDAY NIGHT AND INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER CENTRAL AND SOUTH CENTRAL KANSAS MAINLY ALONG AND WEST OF I-135 BEFORE MIDNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS
In the hours before
Special weather statement, Jun 11, 6:03 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 603 PM CDT SAT JUN 11 2011 KSZ091-092-112330- HARPER-SUMNER- 603 PM CDT SAT JUN 11 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER AND SUMNER COUNTIES... AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF MANCHESTER...OR 20 MILES SOUTH OF ANTHONY...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:13 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 16 min |
| Jun 10, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 47 min |
| Jun 10, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 57 min |
| Jun 10, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 63 min |
| Jun 10, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 46 min |
| Jun 10, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 62 min |
| Jun 10, 9:06 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 24 min |
| Jun 10, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 32 min |
| Jun 10, 10:35 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.